Search the Community
Showing results for tags 'NMS'.
Found 1 result
Hi, I just joined these boards, mostly to toss a big old warning to people just starting Latuda. I have suffered from depression for years, the most recent episode since around 2008. Prior to that I have had trichotillomania which went into remission but came back in 2011. In 2006 I was diagnosed with POTS, postural orthostatic tachycardia syndrome, a type of autonomic nervous system disorder. Around that time also I began to have severe panic attacks but wasn't given Ativan until I ended up in the ER one night with sinus tachycardia at 180bpm sitting. In the past three years I have been on a massive manic spending spree, racking up big time debt, working 70 hours a week, and in 2008 I finished a second master's degree while working full time. A week ago I was diagnosed with bipolar disorder. (Not sure if he's put me in I or II, I'm assuming I.) Also obviously anxiety disorder. I cut my Lexapro from 20mg to 15 to 10 starting in mid-Feb. Current meds are: Lexapro 10mg Lyrica 75mg morn and evening Metformin 1000mg morn and evening meals Metoprolol 50mg morn Tramadol 50-100mg as needed, usually 2-3 per day Ativan as needed - .5mg Vitamin D 50,000IU twice weekly Fish oil, B-vitamins etc etc Psych added: Lamictal -1 tab morning for 7 days, going to 2 tabs for 7, 3 tabs for 7, reaching 4 tabs per day Latuda - 20mg with evening meal for 7 days (sample pack) Lamictal was fine....No telltale rash. Latuda -- Oh. My. God. First two nights on Latuda were unreal. I took it and within 30 minutes I could feel myself changing with waves. Within two hours I was knocked out cold. Third day on Latuda I was out of it, but managed to get a few loads of laundry done. I still had lots left on my to-do list but wrote it off as an "adjustment" day. That evening while reading and browsing the web I noticed my hands, legs, and abs were twitching pretty hard. Day four I felt like my head was on backwards. My whole being felt flip-flopped. I went to my acupuncturist for my regular pain therapy, and the needles hurt. (they never even feel like anything). One even was for all intents and purposes "bounced out" of my shoulder my muscle was so tight. I screamed in pain. Monday night I could not sleep. I sat in a catatonic trance on my couch until 3:30am and pulled almost 1/4 of my hair out. Day five was the beginning of hell. I craved salt. I killed two big bags of potato chips. My throat hurt. I thought I was getting a cold. (It is cold and flu season.) I cancelled my morning therapy. I was tired and agitated but couldn't sleep. My muscles were still twitching. I read the side effect sheet, and although it said to watch out for stiff muscles or twitching, it also said to look out for fever. I took my temperature and it was only 98.2. Even though I run cold, I know that fever is absolute so I just sloughed it off saying I would talk to my doctor later in the week. BIG MISTAKE. I sat spaced out on the couch again for all of day five determined to find a dog on the internet to adopt. Also still yanking my hair out. No sleep again that night. Day six sucked, but my lack of sleep now turned into some kind of zombie horror movie euphoria. More hair pulling, binge eating alternating with nausea and fasting for long periods. I had an acupuncture appointment at 3pm that I managed to pull myself together for, and she was shocked at how hot and dry my skin was. She also said that the needles were going through very stiff muscles. She encouraged me to hydrate. BEST ADVICE EVER. She treated my yin points and I left feeling grounded and cool. However my car broke down on the way home and by 6pm I had a core meltdown. When I got home I was in full-on rage to my husband, my heart was hammering hard, and I was ready to take a sledgehammer to the entire house. I caught myself and downed an Ativan as fast as I could. My throat was swelling even worse and pills were hard to take. The Ativan took the edge off, and after watching TV I was exhausted and collapsed into bed around 8:30pm and didn't wake up until 7 the next morning. I dragged myself into therapy the next day and was shaking frantically trying to get ready. I could barely swallow pills from swelling and pain in my throat and I was incredibly anxious. I stopped into my doctor's office but he was unavailable and I put off until Friday seeing him. Thursday night again no sleep, but when I did wake finally on Friday morning, I thought I was dying. I was drenched in sweat, felt like I had a belt squeezing my head and pinching my brain, my muscles hurt. I knew at this point without a doubt it was the Latuda. I talked to doc and he said to discontinue immediately, and to hydrate like hell. I went back to my patient leaflet and did some more research on Neuro Malignant Syndrome. I hope to God my twitching stops and that I haven't damaged my kidneys. Guys, this shit is seriously scary stuff. Don't do what I did and put off stopping it thinking "Oh I have to feel worse before I feel better." This is dangerous dangerous medication if it is not right for you. STOP IMMEDIATELY if you feel yourself changing or having a racing heart of are thirsty or sweat too much or don't sweat at all, or get headaches or get angry easy or start crying at the drop of a hat. STOP STOP STOP STOP.